MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a plastic bag and within an opened axium prime coil outer carton.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the axium prime pushwire assembly was not returned.The implant coil was found to be detached within introducer sheath.The implant coil was found to be stretched and damaged within introducer sheath.The axium prime coil was unable to be pushed out further from introducer sheath for analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was measured to be 0.0108¿ which is within specifications.The id (inner diameter) of the introducer sheath was measured to be 0.0175¿ which is within specifications.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.The root cause was unable to be determined.There was no indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that was stuck in the sheath.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).However, when the doctor attempted to remove the coil from the protective sheath, it could not be pushed out so the coil could not be used.No patient information was reported.Ancillary devices: navien catheter, echelon microcatheter, avigo guidewire additional information was received.The device did not enter the patient's body.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.No damage was observed to the apb-1-4-3d-es device.The procedure was completed using another coil, and the device is available for return.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25666296
Report Number9617601-2026-04044
Device Sequence Number10379425
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public(01)00763000313630(17)280118(10)230462869
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number230462869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown